Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 44, NWS Jackson, MS

April 2, 2015Attala County, Carroll County, Holmes County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 2, 2015, 3:27 PM CDT for Attala County, Carroll County, Holmes County, Mississippi. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 2, 2015, 3:27 PM CDT (20:27 UTC)
Expired
Apr 2, 2015, 4:15 PM CDT
In force
48 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Attala County, MS, Carroll County, MS, Holmes County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 101 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 2, 3:57 PM CDTHAIL 1.75Possumneck, MS
Apr 2, 4:15 PM CDTHAIL 0.75Hesterville, MS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.5 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2015-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1354 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2015-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1354 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
606 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

335 
WUUS54 KJAN 022027
SVRJAN
MSC007-015-051-022115-
/O.NEW.KJAN.SV.W.0044.150402T2027Z-150402T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
327 PM CDT THU APR 2 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI...
  NORTHWESTERN ATTALA COUNTY IN CENTRAL MISSISSIPPI...
  EAST CENTRAL HOLMES COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 415 PM CDT

* AT 326 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BOWLING
  GREEN...OR NEAR DURANT...MOVING NORTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  POSSUMNECK AROUND 335 PM CDT.
  VAIDEN AROUND 355 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE WEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3305 8986 3320 8997 3340 8972 3319 8958
TIME...MOT...LOC 2026Z 231DEG 21KT 3318 8987 

HAIL...1.00IN
WIND...60MPH
 
$$
MRM
2 follow-up statements
878 
WWUS54 KJAN 022053
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
353 PM CDT THU APR 2 2015

MSC007-015-051-022115-
/O.CON.KJAN.SV.W.0044.000000T0000Z-150402T2115Z/
CARROLL MS-ATTALA MS-HOLMES MS-
353 PM CDT THU APR 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHEASTERN CARROLL...NORTHWESTERN ATTALA AND EAST CENTRAL
HOLMES COUNTIES...

AT 352 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HESTERVILLE...
OR 12 MILES NORTHEAST OF DURANT...MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN CARROLL...NORTHWESTERN ATTALA AND EAST CENTRAL HOLMES
COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...WEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3307 8981 3322 8991 3340 8972 3319 8958
TIME...MOT...LOC 2052Z 247DEG 19KT 3321 8971 

HAIL...1.00IN
WIND...60MPH
 
$$
MRM
356 
WWUS54 KJAN 022102
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
402 PM CDT THU APR 2 2015

MSC007-015-051-022115-
/O.CON.KJAN.SV.W.0044.000000T0000Z-150402T2115Z/
CARROLL MS-ATTALA MS-HOLMES MS-
402 PM CDT THU APR 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHEASTERN CARROLL...NORTH CENTRAL ATTALA AND EASTERN HOLMES
COUNTIES...

AT 402 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER POSSUMNECK...
OR 7 MILES NORTHEAST OF DURANT...MOVING EAST AT 15 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  HESTERVILLE AROUND 415 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE WEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3308 8978 3319 8983 3326 8963 3319 8958
TIME...MOT...LOC 2102Z 267DEG 11KT 3313 8973 

HAIL...1.50IN
WIND...60MPH
 
$$
MRM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 10:22 AM CDT, 5 hours 5 minutes earlier.

Area forecast discussion, Apr 2, 10:22 AM CDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1022 AM CDT THU APR 2 2015

.UPDATE...SHOWERS AND THUNDERSTORMS ARE WORKING THERE WAY ACROSS THE
AREA THIS MORNING...MAINLY NORTH OF I-20 ASSOCIATED WITH A SHORT
WAVE. EXPECT THESE THUNDERSTORMS TO CONTINUE TO MOVE NORTHEAST AND
EXIT THE AREA BY EARLY AFTERNOON. THE MAIN QUESTION WILL BE WHETHER
THE AREA CAN DESTABILIZE ENOUGH FOR MORE SHOWER AND THUNDERSTORM
ACTIVITY THIS AFTERNOON. THE NMM/ARW HI-RES MODELS ARE NOT HANDLING
THIS MORNING CONVECTION VERY WELL AND ARE NOT DEVELOPING MUCH
AFTERNOON ACTIVITY...WHILE THE HRRR TRIES TO DEVELOP MORE ACTIVITY
THIS AFTERNOON. FEEL THE ATMOSPHERE WILL STRUGGLE TO DESTABILIZE
THIS AFTERNOON...SO WILL JUST KEEP SLIGHT CHANCE THUNDERSTORMS AND
RAINSHOWERS IN THE FORECAST FOR THIS AFTERNOON ACROSS MUCH OF THE
AREA. THE SHOWERS WILL DISSIPATE QUICKLY AFTER SUNSET. HAVE UPDATED
THE FORECAST TO INCREASE POPS FOR AREAS NORTH OF I-20 THIS MORNING.
THE REST OF THE FORECAST IS ON TRACK AND THE UPDATES ARE ALREADY
OUT./15/

.SHORT TERM...TODAY THROUGH FRIDAY NIGHT...WATER VAPOR IMAGERY THIS
MORNING IS SHOWING A SHORTWAVE OVER SE TX MOVING NE TOWARD THE AREA
WITH A RATHER EXTENSIVE PLUME OF MOISTURE OVERSPREADING THE AREA.
WARM ADVECTION FROM THIS WAVE IS MOST CONCENTRATED ABOVE 305K THETA
AND SOME LIGHT SHOWERS HAVE ALREADY BEEN SHOWING UP ON RADAR OVER SW
SECTIONS. MAJORITY OF THIS HAS NOT BEEN REACHING THE GROUND WITH
WARM/DRY INVERSION LAYER BELOW.

AS THE WAVE MOVES EAST/NORTHEAST...EXPECT LIGHT SHOWER ACTIVITY TO
CONTINUE THIS MORNING SERVING TO TEMPORARILY WASH AWAY THE LOW LEVEL
INVERSION...TAPERING OFF FROM THE SW THIS AFTERNOON. VEERING LOW
LEVEL WINDS AS THE WAVE PASSES WILL ALLOW THE LOW LEVEL INVERSION TO
QUICKLY REESTABLISH ITSELF OVERNIGHT.

MEANWHILE...NEAR ZONAL MID LEVEL FLOW WITH 120 KNOT H3 JET WILL
QUICKLY PUSH A RATHER POTENT WAVE OUT OF THE ROCKIES AND INTO THE
PLAINS BY DAYS END. SURFACE LOW PRESSURE WILL QUICKLY DEVELOP OVER
OK OVERNIGHT AND RACE INTO THE MID MS VALLEY FRIDAY MORNING DRAGGING
A FRONT BEHIND.

THE AIRMASS OVER THE FORECAST AREA LOOKS TO BE REMAIN CAPPED THROUGH
THE MAJORITY OF THE DAY FRIDAY. HOWEVER...DO EXPECT IT TO BREAK DOWN
IN THE NEIGHBORHOOD OF THE APPROACHING BOUNDARY AS MOISTURE
CONVERGENCE AND FRONTAL FORCING SHOULD BE SUFFICIENT TO ERODE THE
WARM LAYER AND ALLOW FOR CONVECTIVE DEVELOPMENT BY LATE AFTERNOON.
SEVERE POTENTIAL STILL LOOKS BEST OVER N MS WHERE DEEP LAYER SHEAR
WILL EXCEED 50 KNOTS...7-7.5 C/KM H7-H5 LAPSE RATES/25-30 VERTICAL
TOTALS...AND DIURNALLY OPTIMIZED SBCAPES AROUND 2000 J/KG WILL
EXIST. SEVERE MODE STILL LOOKS PREDOMINANTLY DAMAGING WINDS AND HAIL
AS LIMITED LOW LEVEL SHEAR WILL NOT BE SO FAVORABLE FOR TORNADOES.

CONVECTIVE LINE WILL MOVE SOUTHEAST ACROSS THE REMAINDER OF THE AREA
DURING THE EVENING AND CONTINUING INTO THE FAR SOUTH OVERNIGHT.
SEVERE THREAT WILL DIMINISH THE FURTHER SOUTHEAST IT GETS WITH TIME
DUE TO THE LOSS OF DAYTIME HEATING./26/

.LONG TERM...SATURDAY THROUGH THURSDAY...COOLER THAN NORMAL
TEMPERATURES ARE EXPECTED FOR THE WEEKEND BUT A RETURN TO WARMER THAN
NORMAL TEMPERATURES WILL ACCOMPANY THE START OF THE WORK WEEK AND
CONTINUE THROUGH THE END OF THE LONG TERM PERIOD.

MODEL CONSENSUS HAS THE COLD FRONT SOUTH OF OUR CWA BY SUNRISE
SATURDAY BUT POST FRONTAL PRECIPITATION LOOKS TO LINGER OVER THE
HIGHWAY 84 CORRIDOR THROUGH MID MORNING. THE REMAINDER OF THE AREA
WILL START THE LONG TERM PERIOD DRY. A 1030MB HIGH CENTERED OVER THE
OZARKS WILL SHIFT EAST TO THE TENNESSEE VALLEY BY SATURDAY EVENING
HELPING TO BRING A COOLER AND MUCH DRIER AIRMASS TO OUR CWA. PWS
WILL BE KNOCKED DOWN FROM GREATER THAN AN INCH AND A HALF AHEAD OF
THE COLD FRONT FRIDAY TO AROUND A QUARTER OF AN INCH BY NOON
SATURDAY. THE CAA IN THE WAKE OF THE FRONT WILL HOLD AFTERNOON HIGHS
IN THE 60S SATURDAY AND MORNING LOWS IN THE 40S SUNDAY. THE SURFACE
HIGH WILL SHIFT EAST TO THE MID ATLANTIC SEABOARD BY SUNDAY MORNING
RESULTING IN WEAK RETURN FLOW AHEAD OF AN APPROACHING SHORTWAVE.
THIS SOUTHERN STREAM SHORTWAVE IS EXPECTED TO BE MOVING ACROSS THE
SOUTHERN PLAINS SUNDAY MORNING. IT SHOULD TAKE MOST OF SUNDAY
MORNING TO MOISTEN OUR AIRMASS TO ALLOW FOR RAIN TO FALL OVER THE
WESTERN ZONES BY NOON AND THEN SPREAD EAST ACROSS THE REMAINDER OF
OUR CWA SUNDAY AFTERNOON. THE RAIN WILL CONTINUE SUNDAY NIGHT AS THE
SHORTWAVE SHIFTS EAST ACROSS THE REGION. BY MONDAY MORNING LOWER 60
DEGREE DEW POINTS AND INCH AND A HALF PWS WILL BE BACK OVER OUR CWA.
MONDAY THROUGH TUESDAY CONVECTION WILL BE MOSTLY DIURNALLY DRIVEN.
TUESDAY NIGHT THOUGH A NEARLY STATIONARY FRONTAL BOUNDARY WILL DRIFT
INTO THE NORTHERN PORTIONS OF OUR CWA AND SERVE TO FOCUS CONVECTION.
AS BROAD TROUGHING ALOFT REMAINS OVER THE WESTERN CONUS THE
RESULTING SOUTHWEST FLOW ALOFT LOOKS TO BRING SEVERAL SHORTWAVES
THAT WILL COMBINE WITH THE BOUNDARY...ABUNDANT MOISTURE AND DAYTIME
HEATING FOR PERIODS OF HEAVY RAIN WEDNESDAY AND THURSDAY. MODEL RUN
ACCUMULATIONS OF THE GFS AND ECMWF SHOW SEVERAL INCHES OF RAIN
DURING THIS PERIOD AND MAINLY NORTH OF INTERSTATE 20. /22/

&&

.AVIATION...MVFR CIGS/VSBYS THIS MORNING WILL GIVE WAVE TO VFR CIGS
BY 18Z. SCATTERED SHOWERS MAY TEMPORARILY REDUCE VSBYS TO MVFR
THROUGH THE PERIOD...BUT THEY WILL BE BRIEF. WINDS WILL BE QUITE
GUSTY THIS AFTERNOON AS 15-20 KNOTS SUSTAINED AND GUSTS OF 25-35
KNOTS WILL BE COMMON...ESPECIALLY NEAR GLH./26/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       83  65  83  48 /  24  10  35  72
MERIDIAN      81  61  82  46 /  20  14  23  64
VICKSBURG     83  66  81  47 /  23  11  43  71
HATTIESBURG   83  63  83  56 /  18   8  20  44
NATCHEZ       84  67  83  48 /  19  10  33  62
GREENVILLE    80  65  77  44 /  27  18  64  48
GREENWOOD     81  66  79  44 /  33  20  58  60

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Apr 2, 2:28 PM CDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
228 PM CDT THU APR 2 2015

ARZ074-075-LAZ007>009-015-MSZ018-019-025-026-034-035-031930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-WASHINGTON-HUMPHREYS-
228 PM CDT THU APR 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...AND THE ARKLAMISS DELTA REGION
OF MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...FRIDAY

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH AND QUARTER SIZE OR LARGER HAIL ARE EXPECTED LATE FRIDAY
AFTERNOON AND EVENING AS A COLD FRONT PUSHES ACROSS THE REGION.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE POTENTIAL FOR SEVERE THUNDERSTORMS WILL END FRIDAY NIGHT BEFORE
MIDNIGHT AS A COLD FRONT PUSHES PAST THE AREA.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION FRIDAY
THROUGH FRIDAY NIGHT.

LAZ016-023>026-MSZ027>033-036>066-072>074-031930-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-
RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-
JASPER-CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
228 PM CDT THU APR 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...
NORTHEAST MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH AND QUARTER SIZE OR LARGER HAIL ARE EXPECTED FRIDAY EVENING
AS A COLD FRONT PUSHES ACROSS THE REGION. THE GREATEST POTENTIAL FOR
SEVERE STORMS WILL BE NORTH OF A LINE FROM RAYVILLE TO PICKENS TO
SHUQUALAK. SEVERE WEATHER WILL DIMINISH OVERNIGHT AS A COLD FRONT
PUSHES PAST THE AREA.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION FRIDAY
NIGHT.

DL

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Apr 2, 3:08 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
308 PM CDT THU APR 2 2015

MSZ036-037-022030-
ATTALA-HOLMES-
308 PM CDT THU APR 2 2015

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL ATTALA AND EASTERN
HOLMES COUNTIES...

AT 306 PM CDT...A STRONG THUNDERSTORM WAS OVER BOWLING GREEN...OR 7
MILES NORTHWEST OF DURANT...MOVING NORTHEAST AT 15 MPH.

WINDS OF 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DURANT...FRANKLIN...LEXINGTON AND BOWLING GREEN.

LAT...LON 3293 8998 3312 9019 3327 9003 3309 8971
TIME...MOT...LOC 2006Z 225DEG 12KT 3317 8994

MRM

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 3:08 PM CDTSpecial Weather StatementJANHolmes22 min
Apr 2, 4:12 PM CDTSevere Thunderstorm WarningJANAttala47 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.